View Full Version : I was taking tons of vyvanse for 3 months and stopped; i feel like death


helloiamgeorge1
01-25-14, 10:07 PM
Hello All,

I apologize in advance for the length, but please hear me out.

This is my first post. I have been living with ADHD for as long as I can remember. I have never had any real trouble going about my life without ADHD medication, but I absolutely need to take it to excel or even keep up in school.

I began my first semester of grad school and was overly reliant on Vyvanse to concentrate and get my work done.

Boy was I in for a rude awakening.

I also took klonopin to come down from the Vyvanse so I could sleep at night. So, as the semester progressed and got harder and harder, I took more and more Vyvanse, and more and more klonopin to counter it, and before you know it I was borderline losing my mind and had to take a leave of absence.

I was in school for about three months while on this awful cocktail of Vyvanse and Klonopin. I stopped taking the Vyvanse immediately without tapering off of it, but I am slowly tapering off of the Klonopin, as I have been taking it for much longer and there is generally a much higher chance of bad withdrawal symptoms for Klonopin (or any other benzodiazepine for that matter.)

Anyways, since I have stopped the vyvanse, I have felt fatigued all the time and have really lost passion to live life in general. If I had the choice, I would sleep all day, everyday.

Its as if I overexerted my brain for three months and have burnt it out. To analogize, if my brain was a car, its as if I put the pedal to the metal for three months straight and have simply run out of gas; at least its what it feels like.

I am really struggling right now. I HIGHLY appreciate any and all feedback!!!

peripatetic
01-25-14, 11:11 PM
greetings and welcome

it's good that you're working on the misuse and resolving it
it seems like it would that effect if you burned it out, so to speak
but lots of things can become better even if you've mucked up a lot
though i don't have substance abuse as an example
your brain can withstand some really serious mental smack downs an recuperate to some degree, so i think the longer you stay in recovery the more improvement you should see

we also have a substance abuse section for more support with those specific issues. and you might find useful things there, too. http://www.addforums.com/forums/forumdisplay.php?f=78

best wishes

Fraser_0762
01-25-14, 11:19 PM
How long have you been of the Vyvanse for?

What you're experiencing isn't anything unusual and it is temporary. But it will be a hard lesson learnt for you.

The best thing you can do right now is get plenty of vitamins into your body, eat a healthy diet, keep yourself well hydrated with water.

Things will get better, but you can help yourself get there faster by taking good care of your health.